6 side effects of Dermal Fillers you must know about
While fillers have become quite popular in the past few years, there are plenty of facts about the same that need to be understood well in advance. For starters, you need to realise that most fillers are not permanent and their effect will start to fade over a period of time. In addition, you need to remember that fillers are chemicals, which are being injected into your body and there is always the chance that it might cause a reaction. Over the past few years, while the number of people opting for dermal fillers has increased, the number of mistakes and problems arising from the same has also increased. This is why, it is crucial that you choose a doctor or dermatologist with experience and proper training.
Let’s take a look at some of the most commonly encountered problems related to Juvederm and Restylane:
Not getting proper symmetry:Naturally, we all have faces and bodies that have a sense of symmetry to them. In certain cases, there is an absence of this symmetry, which is why people opt for dermal fillers, because they are supposed to plump up the part where they have been injected. Ideally, when a filler like Juvederm or Restylane, is used to fill in the uneven spaces, there should be an immediate plumping. In rare cases, there could be asymmetry which becomes obvious, making the face looking a little lopsided. If the asymmetry is not very obvious, you might want to wait a few days, before rushing to the doctor, because many a times, it is just the filler taking its time to sink in the crevices. There is a chance that within a week, the asymmetry will disappear on its own. However, if the same does not happen, then you might have to consider meeting your doctor and looking for a solution. The two most commonly used solutions include either injecting more filler or using an enzyme to dissolve the lumps and bumps.
Excessive bruising:When you get dermal filler injected into your skin, there is bound to some amount of bruising and this is completely normal. Red spots are also normal and there is normally nothing to worry about them. In addition, if the injections have been administered by an experienced doctor, the bruising and red spots should be minimal. There are certain tips and tricks, with which, the bruising can be avoided and these include:
- Avoid vitamin E, aspirin or ibuprofen at least a week before the injections
- Avoid alcohol and garlic two to three days before the injections
- Include pineapple in your diet for the days before the injection or take Bromelain supplements
- You can also take Arnica a day before the injections
Under filled or not having sufficient plumpness:While this is not a serious mistake or something that cannot be rectified, it does cause mental stress to the person who has undergone the treatment. If you feel that the results are not up to what you had expected, you can always go in for another session. Actually, it is best to opt for the conservative path in the beginning, because rather than overdoing, it is better to have less results in the start. When the first injections start showing results, you can go in for next sessions, to reach the level you wanted.
Over filled or face becoming too puffy:When you get the first few injections, there will be some amount of swelling and there is a chance that your face will feel very puffy. While this is natural, the condition should ideally disappear within a few days, but if the same continues, then you would want to return to your doctor. Your doctor might use a special enzyme injection, such as hyaluronidase, which will dissolve the overdone filler and cause the face to collapse a little.
Lumps and bumps:This is yet another rare complication when Juvederm or Restylane has been used as the dermal filler. Normally, there are bruises right underneath where the filler has been injected, and these are what often feel like bumps and lumps. Yet again, the best course is waiting for a week or so, before rushing to the doctor. If even after this period, the bumps are visible or you can feel the same, you should head to the doctor. In most cases, the doctor will use the enzyme treatment, using it to dissolve the lump away.
Blocked blood vessels:This is perhaps one of the rarest complications and studies have shown that it happens with one in ten thousand patients. You need to remember that small bruises are normal; in certain cases, there could be one large bruise and these should fade in time. However, the area at the base of the nose and the area of the frown lines need to be observed carefully, post dermal fillers. If it is these areas that are turning deep red or purple, and if the same is spreading, then you could be in trouble. This would be the time for you to rush to your doctor and get appropriate treatment.